Alert archive / Colorado / Flash Flood Warnings in 2008

Flash Flood Warning 10, NWS Denver/Boulder, CO

August 8, 2008Morgan County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Aug 8, 2008, 7:29 PM MDT for Morgan County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2008, 7:29 PM MDT (01:29 UTC)
Expired
Aug 8, 2008, 10:30 PM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

County Morgan County, CO

The radar

The Denver radar (KFTG), 65 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
2349 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KBOU 090129
FFWBOU
COC087-090430-
/O.NEW.KBOU.FF.W.0010.080809T0129Z-080809T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
729 PM MDT FRI AUG 8 2008

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL MORGAN COUNTY IN NORTHEAST COLORADO

* UNTIL 1030 PM MDT

* AT 728 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR WIGGINS...OR 15 MILES WEST
  OF FORT MORGAN. THIS STORM WAS MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIGGINS AND
  ORCHARD.

UP TO 2 INCHES OF RAIN MAY FALL IN LESS THAN 45 MINUTES NEAR THE 
WIGGINS AREA WHICH MAY QUICKLY PRODUCE FLASH FLOODING AS THE GROUND 
IS SATURATED FROM PREVIOUS HEAVY RAINFALL.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

LAT...LON 4008 10387 4007 10414 4034 10415 4034 10387

$$

RPK
6 follow-up statements
000 
WGUS75 KBOU 090147
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
747 PM MDT FRI AUG 8 2008

COC087-090430-
/O.CON.KBOU.FF.W.0010.000000T0000Z-080809T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN CO-
747 PM MDT FRI AUG 8 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT FOR WEST
CENTRAL MORGAN COUNTY...

AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN FROM A THUNDERSTORM NEAR WIGGINS...OR ABOUT 14 MILES WEST
OF FORT MORGAN. THIS STORM WAS MOVING SOUTHEAST AT 10 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WIGGINS AND ORCHARD.

DOPPLER RADAR ESTIMATES THAT AROUND 2 INCHES OF RAIN HAS FALLEN FROM 
THIS STORM IN THE LAST 30 MINUTES.  

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN AND NEAR THE WIGGINS AREA MOVE TO HIGHER GROUND 
IMMEDIATELY  RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD 
TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT 
ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH 
BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN.


LAT...LON 4008 10387 4007 10414 4034 10415 4034 10387

$$

RPK
000 
WGUS75 KBOU 090204
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
804 PM MDT FRI AUG 8 2008

COC087-090430-
/O.CON.KBOU.FF.W.0010.000000T0000Z-080809T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN CO-
804 PM MDT FRI AUG 8 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT FOR WEST
CENTRAL MORGAN COUNTY...

AT 802 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
FLASH FLOODING FROM A THUNDERSTORM AT WIGGINS...OR ABOUT 14 MILES 
WEST OF FORT MORGAN. THIS STORMS MOVING SOUTHEAST AT 10 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WIGGINS AND ORCHARD.

DOPPLER RADAR ESTIMATES THAT AROUND 3 INCHES OF RAIN HAS FALLEN NEAR 
WIGGINS IN THE LAST 45 MINUTES. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA ESPECIALLY IN AND NEAR WIGGINS MOVE 
TO HIGHER GROUND IMMEDIATELY  RESIDENTS LIVING ALONG STREAMS AND 
CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND 
PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS 
OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT 
DROWN.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

LAT...LON 4008 10387 4007 10414 4034 10415 4034 10387

$$

RPK
000 
WGUS75 KBOU 090204 CCA
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
804 PM MDT FRI AUG 8 2008

COC087-090430-
/O.CON.KBOU.FF.W.0010.000000T0000Z-080809T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN CO-
804 PM MDT FRI AUG 8 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT FOR WEST
CENTRAL MORGAN COUNTY...

AT 802 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
FLASH FLOODING FROM A THUNDERSTORM AT WIGGINS...OR ABOUT 14 MILES 
WEST OF FORT MORGAN. 

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WIGGINS AND ORCHARD.

DOPPLER RADAR ESTIMATES THAT AROUND 3 INCHES OF RAIN HAS FALLEN NEAR 
WIGGINS IN THE LAST 45 MINUTES. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA ESPECIALLY IN AND NEAR WIGGINS MOVE 
TO HIGHER GROUND IMMEDIATELY  RESIDENTS LIVING ALONG STREAMS AND 
CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND 
PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS 
OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT 
DROWN.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

LAT...LON 4008 10387 4007 10414 4034 10415 4034 10387

$$

RPK
000 
WGUS75 KBOU 090231
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
831 PM MDT FRI AUG 8 2008

COC087-090430-
/O.CON.KBOU.FF.W.0010.000000T0000Z-080809T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN CO-
831 PM MDT FRI AUG 8 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT FOR WEST
CENTRAL MORGAN COUNTY...

AT 827 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
RAIN WAS DECREASING OVER WEST CENTRAL MORGAN COUNTY.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WIGGINS AND ORCHARD.

DOPPLER RADAR ESTIMATES THAT AROUND 3 INCHES OF RAIN MAY HAVE FALLEN 
NEAR WIGGINS IN 45 MINUTES EARLIER THIS EVENING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE. TURN AROUND...DO NOT DROWN.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS ESPECIALLY KIOWA AND BIJOU CREEKS...COUNTRY 
ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG 
THE BANKS OF CREEKS AND STREAMS.

LAT...LON 4008 10387 4007 10414 4034 10415 4034 10387

$$

RPK
000 
WGUS75 KBOU 090310 RRA
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
910 PM MDT FRI AUG 8 2008

COC087-090430-
/O.CON.KBOU.FF.W.0010.000000T0000Z-080809T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN CO-
910 PM MDT FRI AUG 8 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT FOR WEST
CENTRAL MORGAN COUNTY...

AT 909 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
RAIN HAD ENDED OVER WEST CENTRAL COUNTY.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WIGGINS AND ORCHARD.

DOPPLER RADAR ESTIMATES THAT AROUND 3 INCHES OF RAIN FELL EARLIER 
THIS EVENING NEAR WIGGINS.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS ESPECIALLY ALONG KIOWA AND BIJOU CREEKS...COUNTRY 
ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG 
THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4008 10387 4007 10414 4034 10415 4034 10387

$$

RPK
000 
WGUS75 KBOU 090426
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1026 PM MDT FRI AUG 8 2008

COC087-090435-
/O.EXP.KBOU.FF.W.0010.000000T0000Z-080809T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN CO-
1026 PM MDT FRI AUG 8 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM MDT FOR WEST
CENTRAL MORGAN COUNTY...

FLASH FLOODING IS NO LONGER EXPECTED SO THE FLASH FLOOD WARNING WILL 
BE ALLOWED TO EXPIRE.

LAT...LON 4008 10387 4007 10414 4034 10415 4034 10387

$$

RPK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:20 PM MDT, 4 hours 9 minutes earlier.

Area forecast discussion, Aug 8, 3:20 PM MDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
320 PM MDT FRI AUG 8 2008

.SHORT TERM...IN SPITE OF COPIOUS MOISTURE AND A SHORT WAVE TROUGH
MOVING OVER THE NORTHERN PART OF THE STATE...THE SURFACE WIND
PATTERN IS WORKING TO WEAKEN THUNDERSHOWERS AS THEY MOVE AWAY FROM
THE MOUNTAINS.  THE SURFACE LEE TROUGH HAS BEEN INDUCING LOCALLY
DRYING DOWNSLOPE CONDITIONS NEAR THE FOOTHILLS WHICH HAS BEEN
CUTTING OFF THE FLOW OF MOIST AIR INTO SHOWER ACTIVITY AS THEY MOVE
AWAY FROM THE HIGHER TERRAIN.  THIS MAY NOT HOLD TRUE THROUGH THE
ENTIRE EVENING...AND WILL NOT APPLY FARTHER TO THE EAST.  AS SHOWERS
MOVE EAST OF A FORT MORGAN-DEER TRAIL LINE THEY WILL ENCOUNTER EVEN
RICHER MOISTURE AND MORE SUBSTANTIAL SOUTHERLY WINDS.  THIS SHOULD
INVIGORATE THE STORMS AS THEY MOVE OVER LINCOLN...WASHINGTON...
LOGAN...SEDGWICK AND PHILLIPS COUNTIES.  THESE WILL BE THE AREAS
UNDER THE HIGHEST THREAT OF EXCESSIVE RAINFALL AMOUNTS.  WILL STILL
MENTION THE THREAT OF HEAVY RAINFALL ACROSS THE FORECAST AREA THIS
EVENING SINCE COLLIDING BOUNDARIES CLOSER TO THE FOOTHILLS MAY BE
ENOUGH TO PRODUCE SOME HEAVY THUNDERSTORMS.  THUNDERSTORM ACTIVITY
SHOULD COME TO AN END BY MIDNIGHT AS THE UPPER DISTURBANCE MOVES
ONTO THE EASTERN PLAINS.

FOR SATURDAY...THE UPPER RIDGE WILL RE-STRENGTHEN OVER THE STATE
WITH WARMING AT MID LEVELS AND ADDITIONAL DRYING AT LOWER LEVELS.
MODEL SOUNDINGS STILL SHOW AFTERNOON PRECIPITABLE WATER VALUES
AROUND 1.25 INCHES...SO THE THREAT OF THUNDERSTORMS WILL ALSO
PERSIST.  HOWEVER...THERE WILL BE QUITE A BIT OF NORTHERLY FLOW AT
LOWER AND MID LEVELS.  THIS TYPE OF HODOGRAPH IS NOT FAVORABLE FOR
ORGANIZED THUNDERSTORM DEVELOPMENT.  HOWEVER...BY LATE AFTERNOON
DAYTIME HEATING MAY WELL BE ENOUGH TO OVERCOME ANY CONVECTIVE
INHIBITION.  STORM MOTIONS COULD AGAIN BE SLOW MAKING THE THREAT OF
HEAVY RAIN A POSSIBILITY.

.LONG TERM...SCATTERED STORMS SHOULD CONTINUE THROUGH SATURDAY
EVENING WITH PLENTY OF MOISTURE AND ENOUGH INSTABILITY IN PLACE.
AGAIN...THERE IS ENOUGH PRECIPITABLE WATER WITH VALUES AROUND 1.25
INCHES AND SLOW ENOUGH STORM MOTION FOR LOCALLY HEAVY RAINFALL.

ON SUNDAY...THE OVERALL SYNOPTIC WEATHER PATTERN CHANGES VERY LITTLE
WITH WEAK NORTHWEST FLOW ALOFT.  DONT SEE A WHOLE LOT OF FORCING
MECHANISMS...BUT DAYTIME HEATING AND ENOUGH MOISTURE WILL BE ENOUGH
TO SPARK CONVECTION.  THEREFORE...EXPECT ANOTHER ROUND OF AFTERNOON
AND EVENING STORMS WITH SCATTERED COVERAGE IN THE MOUNTAINS AND
ISOLATED TO SCATTERED STORMS ON THE PLAINS.

FOR MONDAY THROUGH WEDNESDAY...THE AIRMASS SHOULD CONTINUE TO DRY
WITH ONLY SLIGHT WARMING NOTED.  FAIRLY TYPICAL SUMMERTIME WEATHER
EXPECTED THESE DAYS WITH HIGHS ON THE PLAINS CLOSE TO 90F AND ONLY
ISOLATED CONVECTION.

BY THE LATTER HALF OF NEXT WEEK...WE SHOULD SEE A BETTER CHANCE OF
SOME COOLING AS MEDIUM RANGE MODELS SHOW MORE AGREEMENT WITH REGARD
TO AN UPPER LEVEL TROUGH DEVELOPING OVER THE UPPER MIDWEST.  THIS
WOULD HELP PUSH IN A COLD FRONT ALONG WITH MORE MOISTURE AND A
BETTER CHANCE FOR THUNDERSTORMS FOR THURSDAY AND FRIDAY.

&&

.AVIATION...CIGS AND VSBYS SHOULD REMAIN VFR THROUGH TONIGHT AND
TOMORROW UNLESS A THUNDERSTORM CROSSES OVER THE AIRPORT. VSBYS MAY
BRIEFLY DROP TO 1-2 MILES IN HEAVY RAINSHOWERS.  SHOWER ACTIVITY
SHOULD FOLLOW A WEST TO EAST PATH THROUGH THE EVENING.  SFC PRESSURE
PATTERN SHOWS A LEE TROUGH CONTINUING THROUGH THE NIGHT.  THIS
SHOULD MAINTAIN A SOUTHERLY-SOUTHWESTERLY COMPONENT TO THE WINDS AND
WILL MINIMIZE THE THREAT OF FOG OR STRATUS MOVING OVER THE
AIRPORTS.  MOIST AIRMASS WILL REMAIN OVER NORTHEAST COLORADO THROUGH
SATURDAY...SO THREAT OF AFTERNOON THUNDERSTORMS WILL EXIST AGAIN.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE

&&

DANKERS/BARJENBRUCH
Hazardous weather outlook, Aug 8, 11:11 AM MDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1111 AM MDT FRI AUG 08 2008

COZ030>051-091200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1111 AM MDT FRI AUG 08 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A VERY MOIST AIRMASS REMAINS IN PLACE OVER THE ENTIRE STATE TODAY.
DURING THE AFTERNOON HOURS...AN UPPER LEVEL WEATHER DISTURBANCE IS
GOING TO MOVE OVER THE NORTHERN HALF OF THE STATE...PRODUCING
SCATTERED THUNDERSTORMS.  THE THUNDERSTORMS WILL HAVE THE POTENTIAL
TO PRODUCE HEAVY RAINFALL...BUT STORMS ARE EXPECTED TO MAINTAIN
ENOUGH EASTWARD MOTION TO AVOID EXCESSIVE RAINFALL.  LOCALLY INTENSE
SHOWERS MAY PRODUCE ONE TO TWO INCHES OF RAIN IN 30 TO 60 MINUTES.
THESE SHOWERS WOULD PRODUCE LOCALIZED FLOODING PROBLEMS...ESPECIALLY
IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE FORECAST
AREA ON BOTH SATURDAY AND SUNDAY.  ENOUGH MOISTURE AND INSTABILITY
WILL BE PRESENT EACH AFTERNOON AND EVENING FOR LOCALLY HEAVY
RAINFALL FROM THUNDERSTORMS.  HOWEVER...THE THREAT OF SEVERE WEATHER
INCLUDING LARGE HAIL OR DAMAGING WINDS WILL BE LOW.

THE AIRMASS IS EXPECTED TO DRY AND WARM SLIGHTLY NEXT WEEK.  THIS
WILL ONLY ALLOW ISOLATED AFTERNOON AND EVENING THUNDERSTORMS EACH
DAY.  THE THREAT OF ANY HEAVY RAINFALL WILL ALSO DECREASE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.  HOWEVER...
REPORTS OF RAINFALL EXCEEDING ONE INCH IN LESS THAN 30 MINUTES WILL
BE APPRECIATED.

DANKERS/BARJENBRUCH

In the hours before

Local storm report, Aug 8, 6:44 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
644 PM MDT FRI AUG 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             21 N NEW RAYMER         40.91N 103.83W
08/08/2008  E0.88 INCH       WELD               CO   CO-OP OBSERVER

            0.85 INCH OF RAIN IN 12 MINUTES.

&&

CLB
Local storm report, Aug 8, 6:53 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
653 PM MDT FRI AUG 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             21 N NEW RAYMER         40.91N 103.83W
08/08/2008  E0.88 INCH       WELD               CO   CO-OP OBSERVER

            0.85 INCH OF RAIN IN 12 MINUTES. 89 MPH WIND.

0648 PM     TSTM WND GST     6 SSW NEW RAYMER        40.54N 103.87W
08/08/2008  E70.00 MPH       WELD               CO   TRAINED SPOTTER

&&

CLB
Local storm report, Aug 8, 7:04 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
704 PM MDT FRI AUG 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             21 N NEW RAYMER         40.91N 103.83W
08/08/2008  E0.88 INCH       WELD               CO   CO-OP OBSERVER

            0.85 INCH OF RAIN IN 12 MINUTES. 89 MPH WIND.

0648 PM     TSTM WND GST     6 SSW NEW RAYMER        40.54N 103.87W
08/08/2008  E70.00 MPH       WELD               CO   TRAINED SPOTTER

0650 PM     HAIL             9 S NEW RAYMER          40.48N 103.83W
08/08/2008  E0.75 INCH       MORGAN             CO   TRAINED SPOTTER

            VERY HARD RAIN AND STRONG WINDS.

&&

CLB

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 6:33 PM MDTSevere Thunderstorm WarningBOUMorgan, Weld42 min
Aug 8, 7:15 PM MDTSevere Thunderstorm WarningBOUMorgan, Weld45 min
Aug 8, 7:19 PM MDTAreal Flood AdvisoryBOUMorgan116 min
Aug 8, 7:30 PM MDTAreal Flood AdvisoryBOUArapahoe, Denver, Jefferson90 min
Aug 8, 7:51 PM MDTFlash Flood WarningBOUArapahoe, Denver94 min
Aug 8, 7:59 PM MDTSevere Thunderstorm WarningBOUAdams, Morgan, Weld39 min
Aug 8, 8:10 PM MDTAreal Flood AdvisoryBOUAdams95 min
Aug 8, 8:16 PM MDTAreal Flood AdvisoryBOUMorgan, Washington119 min
Aug 8, 8:49 PM MDTAreal Flood AdvisoryBOUArapahoe116 min
Aug 8, 9:03 PM MDTAreal Flood AdvisoryBOUWashington117 min
Aug 8, 9:19 PM MDTSevere Thunderstorm WarningBOUWashington41 min
Aug 8, 9:54 PM MDTAreal Flood AdvisoryBOUAdams96 min
Aug 8, 9:59 PM MDTAreal Flood AdvisoryBOUElbert, Lincoln2 hr
Aug 8, 10:23 PM MDTAreal Flood WarningBOUAdams, Arapahoe, Denver3 hr
Aug 8, 10:48 PM MDTAreal Flood AdvisoryBOUArapahoe117 min
Aug 8, 11:01 PM MDTAreal Flood AdvisoryBOUWashington89 min
Aug 9, 11:40 AM MDTFlash Flood WatchBOUBoulder, Clear Creek, Douglas, Gilpin, Jefferson, Larimer and 1 more8 hr
Aug 9, 5:42 PM MDTAreal Flood AdvisoryBOUDouglas, Jefferson, Park3 hr

Nearby

Flash Flood Warnings in Colorado, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.